Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 72, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2006, 5:38 PM MDT for Morrill County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 5:38 PM MDT (23:38 UTC)
- Expired
- Jun 24, 2006, 5:57 PM MDT
- In force
- 19 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 242338 SVRCYS NEC123-250015- /O.NEW.KCYS.SV.W.0072.060624T2338Z-060625T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 538 PM MDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 615 PM MDT * AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF GRUBNY LAKE...OR ABOUT 9 MILES SOUTHEAST OF ALLIANCE...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROACH LAKE LAT...LON 4196 10273 4196 10298 4165 10292 4163 10264 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 242349 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT SAT JUN 24 2006 NEC123-250015- /O.CON.KCYS.SV.W.0072.000000T0000Z-060625T0015Z/ MORRILL NE- 549 PM MDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHEASTERN MORRILL COUNTY... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRUBNY LAKE...OR ABOUT 15 MILES SOUTHEAST OF ALLIANCE...MOVING SOUTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROACH LAKE LAT...LON 4196 10273 4196 10298 4165 10292 4163 10264 $$ GRIFFITH
000 WWUS55 KCYS 242357 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 557 PM MDT SAT JUN 24 2006 NEC123-250007- /O.CAN.KCYS.SV.W.0072.000000T0000Z-060625T0015Z/ MORRILL NE- 557 PM MDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRILL COUNTY IS CANCELED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF MORRILL COUNTY THEREFORE THE WARNING HAS BEEN CANCELED. LAT...LON 4196 10273 4196 10298 4165 10292 4163 10264 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:30 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 1:30 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 24 2006 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. CONVECTION HAS STARTED IN NORTHERN LARAMIE RANGE AND IS SPREADING SE IN ASSOCIATION WITH A SHORT WAVE MOVING IN THE UPPER NORTHWEST FLOW. ADDITIONALLY SOME TRW ACTIVITY JUST SOUTH OF THE BORDER IN NORTH CENTRAL COLORADO. EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT IN SE WY MORE OF A NOCTURNAL EVENT AGAIN TONIGHT IN THE PANHANDLE. HAD TO DROP TEMPERATURES THIS AFTERNOON AS NOT WARMING UP AS QUICKLY AS IN THE EARLIER FORECAST AND GUIDANCE HAS IT EVEN COOLER TOMORROW SO ADJUSTED TEMPS DOWN AGAIN. PER THE NEW MODELS HAVE GONE PRETTY MUCH DRY FOR THE CWA SUNDAY INTO MONDAY MORNING. .LONG TERM...MON THRU SAT...PATTERN REMAINS ABOUT THE SAME THROUGH THE MIDDLE OF THE WEEK WITH A COOL TROF IN THE E AND THE RIDGE IN THE W. AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER NE/E SFC WINDS. HAVE CONTD IDEA OF SOME LATE DAY TSTMS MON INTO WED MAINLY IN WY...FIGURING UPSLOPE FLOW ON HIGHER TERRAIN WILL GENERATE SOME TSTMS. GFS NOT SHOWING MUCH OF A LOW LEVEL MSTR SURGE...IN FACT IT KEEPS DEWPOINTS PRETTY MUCH IN THE 40S...SO NOT MUCH INSTBLTY IN NEB PNHNDL. GFS MAY HANG ONTO UPPER TROF A BIT TOO LONG COMPARED WITH ECMWF AND UKMET WHICH BRING THE UPPER RIDGE E QUICKER. GFS SHOWS A S/WV TROF MOVG ACRS TOP OF RDG THU/FRI WITH MORE WDSPRD PCPN THAN EARLIER IN THE WEEK. OTHER MODELS WOULD SUGGEST A WARMER/DRIER REGIME...SO HAVE HELD ONTO TO CURRENT FCSTS WHICH LOOK LIKE A DECENT PLACE TO START. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JG
Hazardous weather outlook, Jun 24, 10:45 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUN 24 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL...POSSIBLY LARGER THAN PENNIES...AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL BE SOUTH OF A CHEYENNE TO SIDNEY LINE. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY IN LARAMIE...KIMBALL AND CHEYENNE COUNTIES. WYZ061>066-251645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. MODERATE WILDFIRE DANGER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
In the hours before
Local storm report, Jun 24, 3:21 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 25 WSW CHEYENNE 41.01N 105.24W
06/24/2006 E1.00 INCH LARAMIE WY NWS EMPLOYEE
&&Local storm report, Jun 24, 3:27 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 24 WSW CHEYENNE 41.01N 105.22W
06/24/2006 E1.75 INCH LARAMIE WY FIRE DEPT/RESCUE
FIRE DISTRICT 10 ON HARRIMAN ROAD
&&Local storm report, Jun 24, 3:44 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 SE CHEYENNE 41.09N 104.72W
06/24/2006 E0.50 INCH LARAMIE WY PUBLIC
&&Local storm report, Jun 24, 5:26 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL ALLIANCE 42.10N 102.87W
06/24/2006 E0.75 INCH BOX BUTTE NE COUNTY OFFICIAL
&&
GRIFFITHLocal storm report, Jun 24, 5:28 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 7 N TORRINGTON 42.17N 104.18W
06/24/2006 E60 MPH GOSHEN WY TRAINED SPOTTER
&&Local storm report, Jun 24, 5:28 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 7 N TORRINGTON 42.17N 104.18W
06/24/2006 E60 MPH GOSHEN WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 23, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jun 23, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 39 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 3:33 AM MDT | Flash Flood Warning | CYS | Cheyenne | 117 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.